Acute steroid-induced tetraplegia following status asthmaticus

P. W. Kaplan, W. Rocha, D. B. Sanders, B. D'Souza, A. Spock

Research output: Contribution to journalArticle

Abstract

A 10-year-old girl was treated for an acute asthmatic attack with ventilation and a high-dose steroids regimen. An areflexic paralysis of the four limbs was noted when artificial ventilatory support was withdrawn. Electromyography and a muscle biopsy revealed marked myopathic features. We discuss the unusual presentation of an acute steroid-induced myopathy in an asthmatic patient.

Original languageEnglish (US)
Pages (from-to)121-123
Number of pages3
JournalPediatrics
Volume78
Issue number1
StatePublished - Oct 1 1986
Externally publishedYes

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Acute steroid-induced tetraplegia following status asthmaticus'. Together they form a unique fingerprint.

  • Cite this

    Kaplan, P. W., Rocha, W., Sanders, D. B., D'Souza, B., & Spock, A. (1986). Acute steroid-induced tetraplegia following status asthmaticus. Pediatrics, 78(1), 121-123.